amitriptyline

firstly I would like to thank all the people who replied and told me about these tabs. I went to the doctors the next day and said I did not want to take them. I was taking Pramipexole 035mg which had stopped working she said would like to try Gabapentin100mg I said yes I will try them . I havebeen weening myself off of pramipexole since monday taking half pramipexole and 1 gabapentine capsul then upping the capsul each 7th day for three weeks js this the way to do it as I have hardly had any sleep, I just hope it gets better by the the third week I feel exausted

15 Replies

oldestnewest
  • Hi Goodie,it can be very difficult to wean off Pramipexole.Because your system is used to a certain amount of dopamine and you are reducing it then the dopamine receptors are screaming out for more.This is why your RLS is so severe whilst withdrawing and Gabapentin particularly the loe dose may not be strong enough.Most people need a strong painkiller ,many use Tramadol,to withdraw from Prami.Once you are actually off the Prami and over the withdrawal period the GabapentinMAY be enough but it doesn't work for everyone.Gabapentin never did a thing for me and I was on 3,060mg a day! Have you tried Tramadol? I would contact your doctor on Monday and tell the Gabapentin is not strong enough and ask for some painkillers.Which country are you in?....Pipps

  • Hi Pipps I'm in Essex England I have not had Tramadol my doctor never said anything about painkillers I have been taking Paracetamol, I don't think she knows much about Restless legs all she does is look in this little book. since I saw her last week one foot is swollen and a red rash has come up,I think when I go on monday I will ask to make me an appointment to see a neurologist, if she says no I will change to another doctor.

  • There is a Restless Legs clinic at the Movement Disorders Clinic at Guys College Hospital in London.Dr Chauduri is the top man but has a loooooonh waiting list.Good luck at GPs.I eould tell your GP lots of sufferers have got relief from Tramadol

  • thanks I will

  • Just one other thing goodie SOMETIMES even if a GP doesn't know much about RLS they are willing to learn,Maybe if you took in some information from RLS-UK.org website or directed her to it she MAY be willing to educate herself and help you.Before you go changing doctors , as very few know much about RLS, its worth a try.Thats what I did taught myself then got my GP to work with me .

  • I had to teach my doctor everything she knows. Wish everyone had a doc like mine who is willing, as Pippin says, to learn. She reads everything I bring her, so after 13 yrs now she just asks me what I need. ;)

  • I did Print of that info last year and took it to the doctor, I dont no if she has read it she has'nt said any more about it. Trouble is you get 10 minutes its not long enough to ask her anything other than what you have come for.

  • With my doctor, she learned a long time ago that a 15 min appointment will only get us started. I know it is different in the UK, but she schedules me for 45 mins to an hr for every appointment now. had my yearly physical 3 wks ago, and we had 2 hrs scheduled and we spent 2 and 1/2 hrs. lol Bless her, and I do not what I will do if she ever leaves.. Thankfully, she is couple years younger than I am, so won't be retiring any time soon! Phew! ;)

  • Withdrawing from dopamine agonists has recently been compared by Johns Hopkins in the US as similar to withdrawing from cocaine. So, not fun at all, and I will also add that 100 mgs is the teeniest dose of Gabapentin. Usual starting dose is 300 mgs, and for RLS can go as high as 3600 mgs. So, as you can see 100 mgs is extremely low, and also is not going to counteract the effects of less dopamine in your system like a pain med will. See the post under the title "brilliant article" in this group. Dr, Buchfuhrer, one of our best US experts on RLS explains how he gets his patients who are augmenting off the dopamine agonists. he does not wean off, like most do not, but he "rips the band aid off " all at once, and then gives pain meds like methadone or oxycodone to kill the withdrawal which can be vicious. 100 mgs of Gabapentin is not nearly enough, or even the right med to be using, when getting off those evil dopamine meds. after the withdrawal period, which can be well over a month at the least, then maybe you go off the pain meds and start a med like Gabapentin. Has the doctor said 100 mgs is it or has she said she will go higher? I think I agree with your assessment that you ask to see another doctor like a neurologist, or a sleep doctor who would have a clue to RLS when a regular doc does not. Regular doctors only get 6 hrs total on sleep issues in med school, so it stands to reason if they do not educate themselves on it, or we do not educate them, then they will have no knowledge of what to do to treat RLS. It is a neurologically based sleep disorder that includes movement, so a neuro or a sleep doctor will have studied it at least. :)

  • By the end of 3 weeks I will leave the pramtpexole off and be on 300mg a day of gabapentin she said come back in 4weeks so I presume to see If I need to take more than 300mg a day, I need to take a stronger painkiller

  • what is the strength of the Gabapentin dose?

  • hiya I'm taking Half pramipexole tablet (035mg) and 1capsule100mg for 1week then 200mg 2week with half prem 300mg the third week with half prem and then I was hoping to get some sleep

  • While we are on this subject ,I want to share my experience.

    I am Parmar a diabetic from 8 years, age 69 yrs. Prior to last 3-4 years I was having similar pain as you people have. My neuorologist doctor called it RLS (Restless Leg Syndrome) and he prescribed me Ropark 1mg every 12 hrs. and capsule of Pregablin 150mg .which gives me relief after 30-40 minutes after I take Ropark n pregablin. However pain is not vanished it appears again after medicine effect is over about 12 hrs later. At these medicinal doses of Ropark and pregabalin i am relieved from pains. I take one Ropark 1mg tablet in the afternoon before lunch and to have good sleep in the night again I take one Ropark 1mg amd Pregabalin 150 before dinner around 9 PM.

    These medicines are costlier but cant help I get good relief so long medicines are taken timely and regularly.

    However I am also looking for any alternative if somebody has it.. I am on Metmorphin (500+1mg glimpride) before Breakfast and meals. My FBS is always higher above 130 and PBS above 200..and HbA1c @ 10.8 (Uncontrolled sugar average)

    This suits me as far as peculiar pains are concerned.

  • I can wish you good luck, but do not dare suggest anything, since you have diabetes going on also, Parmar. Ropark must be another name for Ropinerole/requip?

  • I am not suggesting anyone just told my experince.Yes Ropinerole is another name for ropark. What is Rquip costing. Yes I am A diabetic and its dibetic neuropathy.\ Still with theses levels of BS I get relief.

You may also like...